Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 68, NWS Northern Indiana

April 8, 2014Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Apr 8, 2014, 11:24 AM EDT for Allen County, Indiana. It took effect at Apr 8, 2014, 5:00 PM EDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2014, 11:24 AM EDT (15:24 UTC)
In effect from
Apr 8, 2014, 5:00 PM EDT
Expired
Apr 10, 2014, 2:00 PM EDT
In force
45 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (OH/IN) near Fort Wayne (ROOI3). The gauge peaked at 12.06 ft at Apr 8, 2014, 4:00 PM EDT.

actionminormoderate101504/0804/0904/1004/11
Action stage
10 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04180500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS43 KIWX 081524
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1124 AM EDT TUE APR 8 2014

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING 
  ALLEN COUNTY

.MINOR FLOODING CONTINUES ALONG AREA RIVERS DUE TO RECENT EXCESSIVE 
RAINFALL.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-091524-
/O.NEW.KIWX.FL.W.0068.140408T2100Z-140410T1800Z/
/ROOI3.1.ER.140408T2100Z.140409T0600Z.140409T1800Z.NO/
1124 AM EDT TUE APR 8 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON.
* AT 11 AM TUESDAY THE STAGE WAS 12.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON 
  AND CREST NEAR 12.2 FEET AROUND  2 AM WEDNESDAY APRIL  9 AND FALL 
  BELOW FLOOD STAGE AROUND  2 PM WEDNESDAY APRIL  9.
* AT 12.0 FEET...LOWLAND AND FARMLAND FLOODING NEAR THE RIVER BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET WHICH OCCURRED 
  ON APR 23 2011.

&&

LAT...LON 4118 8507 4118 8506 4118 8505 4117 8505
      4117 8506                       

$$
1 follow-up statement
734 
WGUS83 KIWX 090210
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1010 PM EDT TUE APR 8 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING 
  ALLEN COUNTY
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-090240-
/O.CAN.KIWX.FL.W.0068.000000T0000Z-140410T1800Z/
/ROOI3.1.ER.140408T2122Z.000000T0000Z.140408T2131Z.NO/
1010 PM EDT TUE APR 8 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* AT 10 PM TUESDAY THE STAGE WAS 11.8 FEET AND FALLING. 
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE TUESDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.8 FEET AROUND  2 AM 
  WEDNESDAY APRIL  9.

&&

LAT...LON 4118 8507 4118 8506 4118 8505 4117 8505
      4117 8506                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:43 AM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 8, 6:43 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 AM EDT TUE APR 8 2014

.SYNOPSIS...
ISSUED AT 424 AM EDT TUE APR 8 2014

A WEAK FRONTAL BOUNDARY WILL PASS ACROSS THE REGION
TODAY...BRINGING A CHANCE FOR MAINLY LIGHT SHOWERS. SKIES WILL
CLEAR TONIGHT WITH MOSTLY SUNNY SKIES EXPECTED WEDNESDAY INTO
THURSDAY BEFORE YET ANOTHER FRONT ARRIVES. HIGH TEMPERATURES TODAY
WILL RANGE FROM THE MID 40S IN AREAS WHERE CLOUD COVER LINGERS TO
MID 50S IN CLEAR SPOTS. LOWS WILL DROP TO NEAR FREEZING WITH HIGHS
WEDNESDAY REBOUNDING INTO THE 50S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 424 AM EDT TUE APR 8 2014

FORECAST TRENDING TOWARDS A QUIET PERIOD INTO THE FIRST PART OF THE
LONG TERM...BUT NOT BEFORE A FEW KINKS NEED TO BE SORTED OUT.

LARGE AREA OF RAIN THAT PERSISTED MUCH OF THE NIGHT WAS RAPIDLY
DISSIPATING WITH ONLY SOME LINGERING LIGHT RAIN/DRIZZLE LEFT IN FAR
E/SE SECTIONS. GIVEN TRENDS...NOT GOING TO WORRY ABOUT PLACING IN
ZONES. FOCUS SHIFTS TO WEAK FRONTAL BOUNDARY WHERE A BAND OF LIGHT
SHOWERS HAS PERSISTED ACROSS PORTIONS OF WISCONSIN AND ILLINOIS. HI
RES MODELS ALL WEAKENED THIS AS IT WORKED EAST BUT HAVE YET TO SEE
THIS OCCUR. AS A RESULT...HARD TO COMPLETELY IGNORE. HAVE DECIDED TO
THROW IN A SLGT CHC OF SHOWERS IN FAR WEST AREAS THROUGH 12Z TO
COVER THIS AREA...WHICH HOPEFULLY BE WEAKENING.

SKY COVER WILL BE KEY TODAY IN CHANCES FOR SHOWERS AS WELL AS
AFTERNOON HIGHS. SUBSIDENCE IMMEDIATELY BEHIND THE MAIN AREA OF RAIN
AND THE AFOREMENTIONED BAND TO THE WEST HAS ALLOWED FOR LOWER CLOUDS
TO SCOUR OUT WITH ONLY SOME MID/HIGH CLOUDS AROUND. AS SUNRISE
OCCURS THIS CLEARING AREA SHOULD WORK EAST AND ALLOW A NICE START TO
THE DAY IN EASTERN SECTIONS WHERE TEMPS SHOULD RESPOND FAIRLY WELL
AS QUICK SHOT OF COOL AIR ARRIVES IN THE AFTERNOON. THE FRONT WILL
BE APPROACHING WESTERN AREAS DURING THE MORNING WITH A WEAK
DISTURBANCE MOVING THROUGH THE FLOW. THIS MAY SET THE STAGE FOR SOME
WIDELY SCT LIGHT SHOWERS IN FAR SW AREAS...EVENTUALLY SPREADING TO
EASTERN AREAS IN THE AFTERNOON. WITH POCKETS OF MDT-STEEP LAPSE
RATES. WESTERN LOCATIONS SHOULD THEN GET TO BENEFIT FROM AT LEAST
LIMITED CLEARING. CURRENT THINKING BASED ON SAT DATA/OBS VS HIGH RES
MODELS WHICH ALL SEEMED TO BE OVERZEALOUS IN LL MSTR WITH EXTENSIVE
CLOUD COVER SUPPOSEDLY IN PLACE WHERE CURRENT CONDITIONS ARE CLEAR.
RATHER LARGE BUST POTENTIAL FOR TEMPS ACROSS THE BOARD WITH CLOUDS
POSSIBLY KEEPING TEMPS IN CHECK AND AREAS OF CLEARING CLIMBING
QUICKLY INTO EARLY AFTERNOON BEFORE THE FRONT MOVES THROUGH. HAVE
TRIED TO CAPTURE AS MUCH AS POSSIBLE IN GRIDS...BUT DAY SHIFT WILL
LIKELY NEED TO FINE TUNE GRIDS FURTHER AFTER ASSESSING MORNING
SOUNDING AND SAT DATA.

MUCH SIMPLER FORECAST FOR TONIGHT AS RIDGING MOVES IN AND ALLOWS
FOR CLEARING SKIES AND LOWS DROPPING TOWARDS FREEZING.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 424 AM EDT TUE APR 8 2014

DEEP UPR TROF FROM HUDSON BAY SOUTH TO THE LWR MS VALLEY THIS
MORNING WILL PROGRESS EAST AND WEAKEN THROUGH WEDNESDAY AS A RATHER
STRONG SHRTWV OVER THE GULF OF ALASKA MOVES EAST... FLATTENS WRN
RIDGE AND KICKS IT EAST TOWARD THE MIDWEST. THIS WILL ALLOW FOR DRY
CONDITIONS AND WARMER TEMPERATURES IN OUR AREA WED WITH HIGHS CLOSE
TO NORMAL IN THE M-U50S. TRAILING CDFNT ASSOCIATED WITH THE
SHRTWV/SFC LOW MOVG INTO QUEBEC ON THU WILL MOVE THROUGH OUR CWA THU
AFTN-NIGHT. FRONTAL E-SEWD PROGRESS SHOULD BE ENHANCED A BIT BY LAKE
BREEZE AS GRADIENT WEAKENS IN FRONTAL TROF APCHG OUR AREA DURING THE
DAY. THIS SHOULD RESULT IN A MORE SHALLOW FRONTAL SLOPE RESULTING IN
POST-FRONTAL SHOWERS PER NAM/SREF SOLUTIONS. GIVEN THIS SCENARIO AND
LITTLE PROGGED INSTABILITY KEPT MENTION OF THUNDER OUT OF THE FCST
THOUGH A FEW RUMBLES NOT OUT OF THE QUESTION. CDFNT/LAKE BREEZE
PUSHING INTO NW PORTION OF CWA BY EARLY AFTN SHOULD LIMIT HIGH TEMPS
THERE TO THE 50S/L60S WHILE SERN PORTIONS OF THE AREA EXPECTED TO
REACH THE M-U60S. THURSDAY'S CDFNT EXPECTED TO STALL OUT NEAR THE OH
VALLEY THU NGT/FRI AS IT BECOMES ORIENTED PARALLEL TO MID LEVEL
FLOW. TRAILING WK SHRTWVS MOVG THROUGH THE ZONAL FLOW MAY CAUSE A
FEW POST-FRONTAL SHOWERS TO LINGER S-SE PORTION OF CWA INTO FRI...
OTRWS EXPECT DRY CONDITIONS AND A LITTLE COOLER TEMPS AS A WK HIGH
PRESSURE SYSTEM MOVES EAST ACROSS THE SRN GRTLKS.

MEDIUM RANGE MODELS CONT TO SUGGEST A POTENT SHRTWV WILL DIG SE FROM
THE NE PACIFIC THROUGH THE ROCKIES TO THE PLAINS THIS WEEKEND.
RIDGING IN ADVANCE OF THIS SYSTEM WILL MOVE ACROSS OUR AREA
RESULTING IN WARMER THAN NORMAL TEMPS. STILL EXPECT A VERY STRONG
COLD FRONTAL BOUNDARY ASSOCIATED WITH THIS UPR TROF AND
UNFORTUNATELY MODEL FROPA TIMING DIFFERENCES REMAIN. ECMWF SUGGESTS
SHRTWV DIGGING INTO THE WRN U.S. THIS WEEKEND WILL BE STRONGER THAN
GFS/GEM RESULTING IN MORE AMPLIFIED UPR FLOW AND A LATER SFC FROPA.
FOR NOW STUCK WITH THE MODEL BLEND APPROACH WITH TEMPS TURNING GRDLY
COLDER EARLY NEXT WEEK AND HIGH CHC POPS SUNDAY-MONDAY. GIVEN THE
STRENGTH OF THIS CDFNT AND CURRENT MODEL DIFFERENCES IN FROPA
TIMING... SUSPECT SOME SGFNT ADJUSTMENTS TO THE FCST WILL EVENTUALLY
BE NEEDED IN THIS TIME FRAME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 633 AM EDT TUE APR 8 2014

WKNG SHRTWV MOVG ACROSS ERN WI/IL ACCOMPANIED BY SCT -SHRA MAY HAVE
MINIMAL IMPACTS AT SBN EARLY THIS MORNING WITH WORST CASE SCENARIO
LOOKING TO BE BRIEF MVFR VSBY RESTRICTIONS. OTRWS... WITH
UNSEASONABLY COLD TEMPS ALOFT... EXPECT BKN STRATO CU DECK AND
WIDELY SCATTERED -SHRA TO FORM OVER THE AREA TODAY... BUT CIGS
SHOULD BE VFR. MORE STABLE MARINE LAYER PUSHING INLAND SHOULD
RESULT IN CIGS E-SE OF SBN THIS AFTN. WITH STEEP LOW LEVEL LAPSE
RATES TODAY... STRONGER NW WINDS ALOFT WILL MIX DOWN TO THE SFC WITH
GUSTS AROUND 20KTS. CLOUDS SHOULD DIMINISH AND NW WINDS DECREASE
THIS EVE WITH DIURNAL LOSS OF HEATING AND HIGH PRESSURE RIDGE
BUILDING IN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 8, 5:51 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 AM EDT TUE APR 8 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
551 AM EDT TUE APR 8 2014 /451 AM CDT TUE APR 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR FLOODING MAY CONTINUE ALONG SOME RIVERS IN THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
551 AM EDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:29 AM EDTRiver Flood WarningIWXAllen59 hr

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.